MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA087902A
Medical Device Problem Codes Material Perforation (2205); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a study patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm in the gore® excluder® thoracoabdominal branch endoprosthesis (tambe) clinical trial.The vbx stents were implanted as branch components in the celiac, superior mesenteric artery (sma), left and right renal arteries.During patient follow-up visit on (b)(6) 2022, cta showed a brisk endoleak, which looked to be associated with vbx stent in the sma and likely represented a type 1c as there was little extension of the vbx stent into the sma.As reported, the physician stated this was a definitive leak from the vbx mid stent, suspected to be from a fabric tear of the vbx stent.Patient returned for treatment on (b)(6) 2023.Angiographic findings showed no endoleak demonstrated in the sma.However, given the minimal stent overlap into the sma, the vbx stent was extended with a 7x 59mm gore® viabahn® vbx balloon expandable endoprosthesis.Completion arteriogram demonstrated no leak.The endoleak was considered resolved.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Device evaluated by mfr: the devices remain implanted.Therefore, direct product analysis was not possible.Adverse event problem - code c19: review of device manufacturing record history confirmed device met pre-release specifications.Adverse event problem - code a27: as reported, there was little extension of the vbx stent into the sma.Consequently, another vbx stent was implanted in the sma as extension during the intervention.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16453315
Report Number2017233-2023-03759
Device Sequence Number14911722
Product Code PRL
UDI-Device Identifier00733132637799
UDI-Public00733132637799
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberBXA087902A
Device Catalogue NumberBXA087902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/28/2023
Date Device Manufactured08/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite